MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT ACT KAOLIN CARTRIDGE; ACT KAOLIN CARTRIDGE,

ABBOTT POINT OF CARE INC. I-STAT ACT KAOLIN CARTRIDGE; ACT KAOLIN CARTRIDGE,
Catalog Number 03P87-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, abbott point of care was contacted by a customer regarding i-stat act kaolin cartridges that yielded a discrepant results on a 51-year-old male patient with atrial fibrillation.There was no additional patient information available.Return product is not available for investigation.Date : tested result: heparin time: on (b)(6) 2026, 16000, 9:44, (b)(6) 2026, 10:00, >1000, (b)(6) 2026, 10:27, 286 , (b)(6) 2026, 10:27, 276 , (b)(6) 2026 , 3000 , 10:30.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.Per i-stat system manual (art: 714185-00q), the i-stat kaolin activated clotting time (kaolin act) test is an in vitro diagnostic test that uses fresh, whole blood.And is used to monitor high-dose heparin anticoagulation frequently associated with cardiovascular surgery.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4) apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The customer reported unexpected results when testing cartridges from act kaolin cartridge lot# r25236.The customer returned lot# r25326 for investigation.Although both lots had been used at the facility, based on event date, lot# r25326 would be the lot in use at the time of the event.Lot# r25236 would have been expired.The investigation was completed on 06-may-2026.A review of the device history records (dhr) confirmed the cartridge lot passed release specifications.Retained and returned cartridge testing met the acceptance criteria in appendix 1 of q04.01.003 rev.Ap (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for lot# r25326.(refer to d4 & h4 for corrected information).
 
Event or Problem Description
Na.

Brand Name
I-STAT ACT KAOLIN CARTRIDGE
Common Device Name
ACT KAOLIN CARTRIDGE,
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key24579409
Report Number2245578-2026-00053
Device Sequence Number13351070
Product Code JBP
UDI-Device Identifier10054749000156
UDI-Public10054749000156
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K023582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Catalogue Number03P87-25
Device Lot NumberR25326
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight105 KG